Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


treatment for side effects of tenofavir|+3TC and lopinavir with ritonavir
Nov 10, 2010

Dear dr. I was recently started 2nd line medication from indian govt.Started on 24/10/2010. i had severe side effects like nausea, vomiting,diarrohea because of lopinavir.here doctors stopped medication for 3 days and given the medication for controlling vomiting and loose motions.Again i strted after 3 days. Again i faced the same health problems and i my energy is going down. I would like to ask whether any treatment to control this side effect or i have to switch the medication. before starting 2nd line , my CD4 was 192 and Viral load is 13900. But till that time i never faced any OIs or any other infections. I perfectly alright.I have done master check up also before starting medication. But i have not seen and health problems before starting 2nd line ART.

Response from Dr. Henry

Stomach side effects from lopinavir/ritonavir (Kaletra in US) are common particularly when starting meds. Often a variety of nausea or diarrhea meds need to be tried. Taking the meds with a meal and calcium supplements helps some patients. I would urge you to try to persist since often the stomach/gut seems to adapt to the meds over several weeks in many/most patients. KH



Previous
Itching
Next
Safer Drugs for Prevention of mother to child transmission

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement